MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM LT SZ 4; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM LT SZ 4; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 96-0004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Joint Laxity (4526); Muscle/Tendon Damage (4532); Swelling/ Edema (4577)
Date of Event 09/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical adverse event received for it band tendinitis.Event is serious.Event is definitely not related to device and is possibly related to procedure.Date of implantation: (b)(6) 2020, date of event (onset): (b)(6) 2021, (left knee).Treatment: awaiting a surgical it band release.
 
Event or Problem Description
Doi: (b)(6) 2020: patient received a left pfc sigma rp tka to treat shortness, end-stage arthrosis with a severe valgus deformity.The patella was resurfaced and depuy cement x 2 was utilized.Upon entering the joint, the surgeon identified a significant lateral flexion gap and significant valgus arthritis.The surgeon notes that the deformity and flexion gap required a cement and screw technique placing two small fragment screws on the femoral side and one on the tibial side, as well as placement of the devices in external rotation to accommodate the patient¿s natural anatomy.The manufacturer of the screws is unknown.The procedure was completed without complications.Clinic visit dated (b)(6) 2021: on (b)(6) 2021, during follow-up clinical visit, patient presented with painful left knee, with some swelling, for what appears to be inflammation of the iliotibial band.X-rays reveal a valgus alignment and physical examination identifies varus valgus laxity of the left knee.The physician believes the it band is crossing the lateral femoral condyle.The surgeon notes that the patient had an extensive natural valgus laxity with tibial bone erosion which was identified in the primary surgery.The patient is scheduled for an open it band release procedure.Clinic visit dated (b)(6) 2021: patient reports with pain, effusion, drainage, and an inadvertent arthrotomy of the left knee status post it band release and tibial insert revision.Physician confirms a recurrent superficial wound dehiscence of the surgical site with drainage on the lateral aspect due to thinned skin secondary to the it band debulking.The joint capsule arthrotomy is bulging but is intact.The fluid accumulation after physical therapy is causing the surgical site to break open to drain.Patient is put on restrictive movement, given a compressive bandage, steri strips, and prophylactic oral antibiotics.Clinic visit dated (b)(6) 2022: the wound dehiscence is healed with a slight bulge.The site is clean and dry with no sign of infection, erythema, or swelling.Doi: (b)(6) 2020.Dor: (b)(6) 2021 (insert and it band release).Doe: (b)(6) 2021 (superficial wound dehiscence after revision).Left knee.Further review of the medical records revealed that the it band tendonitis and instability were related events.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not returned to depuy synthes for evaluation.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JJM (SUZHOU) LTD. 3006356043
no.299 changyang st
suzhou industrial park
suzhou jiangsu 21512 -6
CH   21512-6
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key13315264
Report Number1818910-2022-01390
Device Sequence Number1463254
Product Code JWH
UDI-Device Identifier10603295231967
UDI-Public10603295231967
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K943462
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number96-0004
Device Catalogue Number960004
Device Lot NumberD20042581
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2022
Supplement Date Received by Manufacturer01/27/2022
02/03/2023
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date02/09/2022
02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AOX CVD RP TIBIAL INSERT SZ 4 17.5MM; MBT CEMENTED KEEL SZ 5; SIGMA FEM C/RET CEMENTED LT SZ 4; SIGMA PATELLA OVAL DOME 3 PEGGED 41MM; SMART SET BONE CEMENT 20G; SMART SET CMW 1 40G; UNK SCREW; UNK SCREW; UNK SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite